Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 4, NWS Flagstaff, AZ

February 24, 2008Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 24, 2008, 5:06 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 24, 2008, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2008, 5:06 AM MST (12:06 UTC)
In effect from
Feb 24, 2008, 10:00 AM MST
Expired
Feb 24, 2008, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 241206
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 AM MST SUN FEB 24 2008

...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY BRINGING
STRONG AND GUSTY WINDS TO THE AREA. WINDS WILL INCREASE LATER THIS
MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
BY THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING.


AZZ004-006-007-012>017-040-242015-
/O.NEW.KFGZ.WI.Y.0004.080224T1700Z-080225T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
506 AM MST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

WINDS WILL INCREASE LATER THIS MORNING BECOMING SOUTHWEST 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. WINDS WILL BEGIN
TO SUBSIDE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
3 follow-up statements
000 
WWUS75 KFGZ 241746
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1046 AM MST SUN FEB 24 2008

...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY BRINGING
STRONG AND GUSTY WINDS TO THE AREA. WINDS WILL CONTINUE TO INCREASE
LATE THIS MORNING AND EARLY THIS AFTERNOON BECOMING SOUTHWEST 20
TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. BLOWING
AND DRIFTING OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER
ELEVATIONS. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING.

SOME WIND GUSTS REPORTED AS OF 10 AM MST INCLUDE...

GRAND CANYON ................. 33 MPH.
TWO GUNS ON I-40 NEAR WINSLOW. 32 MPH.

AZZ004-006-007-012>017-040-250200-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1046 AM MST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND EARLY THIS
AFTERNOON BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45
MPH BY THIS AFTERNOON. IN ADDITION...SOME BLOWING AND DRIFTING OF
RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS...CAUSING
SLICK ROAD CONDITIONS. WINDS WILL BEGIN TO SUBSIDE EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 242105
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
205 PM MST SUN FEB 24 2008

...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA...

.AN APPROACHING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG
AND GUSTY WINDS TO THE AREA TODAY AND THIS EVENING. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TO
CONTINUE UNTIL THIS EVENING. IN ADDITION...BLOWING AND DRIFTING
OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS.

SOME WIND GUSTS REPORTED AS OF 200 PM MST INCLUDE...

GRAND CANYON ................. 43 MPH.
SAINT JOHNS .................. 47 MPH.
SHOW LOW ..................... 44 MPH. 
WINSLOW ...................... 45 MPH.

AZZ004-006-007-012>017-040-250300-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
205 PM MST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
WILL CONTINUE UNTIL THIS EVENING BEFORE BEGINNING TO SUBSIDE. IN
ADDITION...BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW WILL
OCCUR AT THE HIGHER ELEVATIONS...CAUSING SLICK ROAD CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 250258
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
758 PM MST SUN FEB 24 2008

...WINDY DAY COMES TO AN END ACROSS NORTHERN ARIZONA...

..AN APPROACHING PACIFIC STORM SYSTEM BROUGHT STRONG AND GUSTY
WINDS TO THE AREA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO AS HIGH AS 58 MPH WERE SEEN ACROSS PORTIONS OF NORTHERN
ARIZONA TODAY. 

SOME WIND GUSTS REPORTED AS OF 700 PM MST INCLUDE...

GRAND CANYON ..................43 MPH.
SAINT JOHNS....................58 MPH.
SHOW LOW.......................44 MPH.
WINSLOW........................53 MPH.
FLAGSTAFF......................33 MPH.
WINDOW ROCK....................31 MPH.

AZZ004-006-007-012>017-040-250400-
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
758 PM MST SUN FEB 24 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

STRONG WINDS HAVE SUBSIDED THIS EVENING AND THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 24, 5:00 AM MST, 6 minutes earlier.

Area forecast discussion, Feb 24, 5:00 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST SUN FEB 24 2008

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE SOUTHWEST
TODAY BRINGING STRONG AND GUSTY WINDS ALONG WITH A CHANCE OF RAIN
AND SNOW SHOWERS. FAIR AND WARMER WEATHER WILL RETURN ON TUESDAY AND
CONTINUE THROUGH THE WEEK.

&&

.UPDATE...UPDATED TO INCLUDE WIND ADVISORY.

&&

.DISCUSSION...A STRONG PACIFIC STORM SYSTEM WILL WEAKEN
SUBSTANTIALLY AS IT MOVES ONSHORE TODAY AND ACROSS THE SOUTHWEST
THIS EVENING AND EARLY MONDAY MORNING. MODELS HAVE BEEN CONSISTENT
WITH PLACING THE POLAR JET ACROSS NRN AZ WITH THIS SYSTEM. NORTH OF
THE JET AXIS THE CHANCES FOR PCPN WILL BE ENHANCED. SOUTH OF THE JET
AXIS THE MAIN WEATHER WILL BE WINDY CONDITIONS. CURRENT MODEL
SOLUTIONS FROM THE GFS...ECMWF...AND NAM ARE SIMILAR WITH THE SRN
EXTENT OF MEASURABLE PCPN MAINLY NORTH OF A LINE FROM FLAGSTAFF TO
WINDOW ROCK. BEST CHANCES FOR MEASURABLE SNOW WILL BE OVER THE
KAIBAB PLATEAU WHERE 4 TO 8 INCHES ARE POSSIBLE BY MONDAY MORNING.
FARTHER SOUTH...SNOWFALL AMOUNTS WILL BE CONSIDERABLY REDUCED WITH 1
TO 3 INCHES POSSIBLE. SNOW LEVELS WILL START OUT AROUND 7500 TO 8000
FEET THIS MORNING. BY THIS EVENING SNOW LEVELS WILL BE AROUND 5500
FEET OVER THE KAIBAB... AROUND 7000 FEET OVER THE WESTERN MOGOLLON
RIM...AND CLOSER TO 8000 FEET OVER THE EASTERN RIM AND WHITE
MOUNTAINS. SNOW LEVELS WILL FALL TO 5500 OVER THE NWRN ZONES TO 6500
FEET OVER THE SERN ZONES BY MONDAY MORNING.

AS THE TROUGH APPROACHES ARIZONA TODAY SOUTHWEST WINDS WILL INCREASE
BECOMING 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH OVER THE KAIBAB
PLATEAU...COCONINO PLATEAU...MOGOLLON RIM...WHITE MOUNTAINS...AND
LITTLE COLORADO RIVER VALLEY. A WIND ADVISORY WILL BE ISSUED FOR
THESE LOCATIONS. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY
THRESHOLDS ACROSS YAVAPAI COUNTY...NRN GILA COUNTY...AND THE NERN
PORTION OF THE STATE.

FOR MONDAY...EXPECT IMPROVING WX CONDITIONS WITH SHOWERS ENDING FROM
WEST TO EAST. A STRONG RIDGE WILL DEVELOP ALONG THE WEST COAST ON
TUESDAY AND REMAIN IN PLACE THROUGH WEDNESDAY BRINGING FAIR WX AND
WARM DAYTIME TEMPS.

MODELS HAVE ALSO BEEN CONSISTENT WITH THE DEVELOPMENT OF A WEAK
CLOSED LOW OVER SRN AZ/NRN MEX ON THU/FRI. THIS SHOULD COOL TEMPS A
FEW DEGREES AND BRING SOME INCREASE IN CLOUDINESS BUT DO NOT EXPECT
MUCH IN THE WAY OF SHOWER ACTIVITY. A MUCH STRONG SYSTEM WILL MOVE
ACROSS THE SRN GREAT BASIN ON SAT/SUN WITH A BETTER CHANCE OF SHOWERS
ALONG WITH COOLER TEMPS.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT AN INCREASING CHANCE FOR
SHOWERS...ALONG WITH LOCAL IFR TO MVFR CONDITIONS...TO SPREAD ACROSS
PORTIONS OF NORTHERN ARIZONA THROUGH THE DAY. THE BEST CHANCE FOR
PRECIPITATION WILL BE OVER THE MOUNTAINS FROM FLAGSTAFF NORTHWARD TO
THE UTAH BORDER. IN ADDITION...GUSTY SOUTHWEST SURFACE WINDS WILL
ALSO DEVELOP LATER TODAY...PRIMARILY FROM LATE MORNING THROUGH
SUNSET THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY
AZZ004-006-007-012>017-040 FROM 10 AM UNTIL 8 PM MST.

&&

DB/KD
Hazardous weather outlook, Feb 23, 12:20 PM MST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1220 PM MST SAT FEB 23 2008

AZZ004>017-039>040-240700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY
MOUNTAINS-MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO
PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS
1220 PM MST SAT FEB 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
APACHE...COCONINO...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON
SUNDAY...BRINGING STRONG AND GUSTY SOUTHWEST WINDS...ESPECIALLY
OVER THE HIGHER TERRAIN AREAS FROM THE MOGOLLON RIM...WHITE
MOUNTAINS...AND YAVAPAI COUNTY MOUNTAINS NORTHWARD...AS WELL AS THE
LITTLE COLORADO RIVER VALLEY. BY LATE MORNING OR EARLY AFTERNOON
SUNDAY...SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS
50 MPH ARE POSSIBLE FOR THESE AREAS. BLOWING AND DRIFTING OF RECENTLY
FALLEN SNOW IS POSSIBLE. RAIN AND SNOW WILL ALSO DEVELOP WITH THIS
STORM SYSTEM AND LINGER INTO MONDAY...HOWEVER PRECIPITATION AMOUNTS
ARE EXPECTED TO BE GENERALLY LIGHT. THE HEAVIEST AMOUNTS WILL LIKELY
BE IN THE KAIBAB PLATEAU.

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.